Texas, 2023High Wind in Texas, November 19, 2023
November 19, 2023 · NWS MAF · 1 event in 1 county or zone
A large trough across the Rocky Mountains combined with a potent jet stream located across the southern CONUS brought westerly high winds to the Guadalupe and Delaware Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large trough across the Rocky Mountains combined with a potent jet stream located across the southern CONUS brought westerly high winds to the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 19, 1:28 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 19, 1:28 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
128 PM CST Sun Nov 19 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Monday night)
Issued at 109 PM CST Sun Nov 19 2023
A Pacific front is currently making its way through the Permian
Basin this afternoon. Winds will shift westerly and stay westerly
into tonight before shifting northwesterly as a reinforcing front is
pushed down across the area from the Plains. Tonight will be a few
degrees cooler than the previous night, the big difference will be
in daytime highs on Monday as temperatures for most will be in the
low to mid 60s. Windy conditions continue through much of tonight
across the Guadalupe, Delaware, and Davis Mountains. Will keep
current High Wind Warning and Wind Advisories as is for this package
as little has changed in regard to expected conditions. Winds look
to gradually decrease by early Monday morning and remain breezy into
the day.
Northerly winds behind tomorrow morning's cold front hold through
the end of the short term forecast and mark the advection of cold
air. Temperatures Monday night and into Tuesday morning dip into the
upper 30s to low 40s area wide. Precipitation chances remain quite
low with only a few showers possible tonight and into early Monday
morning across southeast New Mexico. Otherwise, it will stay dry
into the long term forecast where more details can be found below.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 109 PM CST Sun Nov 19 2023
Tuesday an upper trough extends from Ontario southward across WI,
IL, MO, AR, and TX to Nrn Mexico. As the main portion of the
trough sweeps east the tail end of this trough forms a cut off low
Wednesday that skirts the Big Bend as it rolls east moving into
South TX Thursday. Back to the west the next trough will be
swinging through the Great Basin Thursday moving into CO/NM Friday
and across the Panhandle. A secondary portion of the trough will
rotate through NM and the Panhandle on Saturday with a third
portion following suit on Sunday.
High temperatures Tuesday will be about 10 degrees below normal in
the mid to upper 50s with a N wind in post frontal conditions. A
couple degrees warmer Wednesday as a S to SW wind returns. Highs
Thursday and Friday in the 60s. The next front blows into the area
late Friday dropping temps about 20 degrees for Saturday. Highs
Saturday and Sunday will be in the 40s and 50s for all but along the
Rio Grande. Lows mainly in the 20s and 30s.
No rain expected Tuesday through Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1109 AM CST Sun Nov 19 2023
A front has brought gusty winds to CNM/HOB and will move through the
rest of the terminals over the next few hours. Westerly winds will
prevail into tonight with gusts between 25-30 kts seen at times. Any
lingering low clouds will be gone with the incoming front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 64 44 57 / 0 0 0 0
Carlsbad 48 62 40 56 / 0 10 0 0
Dryden 52 71 46 60 / 0 0 0 0
Fort Stockton 51 66 43 57 / 0 0 0 0
Guadalupe Pass 42 56 38 49 / 0 0 0 0
Hobbs 44 62 38 55 / 0 10 0 0
Marfa 42 61 36 51 / 0 0 0 0
Midland Intl Airport 50 64 43 56 / 0 0 0 0
Odessa 50 64 44 57 / 0 0 0 0
Wink 49 66 42 59 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 3 AM CST /2 AM MST/ Monday for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
Wind Advisory until 3 AM CST Monday for Davis Mountains-Davis
Mountains Foothills-Eastern Culberson County.
NM...High Wind Warning until 2 AM MST Monday for Guadalupe Mountains
of Eddy County.
&&
SHORT TERM...93
LONG TERM....72
AVIATION...93Hazardous weather outlook, Nov 19, 1:06 PM CST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
106 PM CST Sun Nov 19 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
106 PM CST Sun Nov 19 2023 /1206 PM MST Sun Nov 19 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
High wind is expected in the Guadalupe and Delaware mountains this
afternoon and tonight. A High Wind Warning is in effect. A Wind
Advisory is also in effect for Eastern Culberson County and the Davis
Mountains.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 19, 2:51 PM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arizona, November 19, 2023EF1 · 1 event
- High Wind in California, November 19 to 21, 202381 kt wind · 16 events
- High Surf in Hawaii, November 19 to 21, 20238 events
- High Wind and Strong Wind in Idaho, November 19, 202352 kt wind · 4 events
- High Wind in Montana, November 19, 202363 kt wind · 4 events
- Dust Storm and High Wind in California, November 19, 202363 kt wind · 2 events
- Flash Flood and High Wind in Utah, November 19, 202358 kt wind · 2 events
- High Wind in Nevada, November 19, 2023$3,000 · 61 kt wind · 2 events
- High Wind and Winter Weather in Idaho, November 19 to 20, 202358 kt wind · 2 events
- Blizzard in Alaska, November 19 to 21, 20232 events
- Dense Fog in California, November 19, 20231 event
- Hail in Texas, November 19, 20231 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149344.